Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Jan 29, 2007, 1:06 PM EST for Manistee County, Michigan. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 1:06 PM EST (18:06 UTC)
- Expired
- Jan 29, 2007, 9:37 PM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
County Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 145 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 291806 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 106 PM EST MON JAN 29 2007 ...SIGNIFICANT LAKE ENHANCED SNOW SHOWER EXPECTED THIS AFTERNOON AND TONIGHT... .SOUTHWEST WINDS AHEAD OF AN AREA OF LOW PRESSURE APPROACHING FROM WISCONSIN WILL SPREAD LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY...INTO THE AREA THIS AFTERNOON. BY LATER TONIGHT...WINDS WILL TURN NORTHWEST AS THE LOW PASSES WITH ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWER EXPECTED. MIZ031-292300- /O.NEW.KAPX.SN.Y.0003.070129T1806Z-070130T1000Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 106 PM EST MON JAN 29 2007 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. SOUTHWEST FLOW LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY...WILL QUICKLY DEVELOP THIS AFTERNOON. WINDS WILL TURN NORTHWEST TONIGHT BRINGING ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWERS INTO THE AREA. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY MORNING. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE LAKE MICHIGAN SHORELINE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KAPX 292045 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST MON JAN 29 2007 ...SIGNIFICANT LAKE ENHANCED SNOW SHOWERS EXPECTED FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT... .SOUTHWEST WINDS AHEAD OF AN AREA OF LOW PRESSURE APPROACHING FROM WISCONSIN WILL SPREAD LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY...INTO THE AREA THIS AFTERNOON. BY LATER TONIGHT... WINDS WILL TURN NORTHWEST AS THE LOW PASSES WITH ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWER EXPECTED. MIZ031-301000- /O.CON.KAPX.SN.Y.0003.000000T0000Z-070130T1000Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 345 PM EST MON JAN 29 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. SOUTHWEST FLOW LAKE ENHANCED SNOW SHOWERS...SOME LOCALLY HEAVY... WILL CONTINUE THIS AFTERNOON. WINDS WILL TURN NORTHWEST TONIGHT BRINGING ADDITIONAL LAKE ENHANCED AND LAKE EFFECT SNOW SHOWERS INTO THE AREA. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BY TUESDAY MORNING. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE LAKE MICHIGAN SHORELINE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KAPX 300237 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 937 PM EST MON JAN 29 2007 ...SIGNIFICANT LOCALIZED LAKE ENHANCED SNOW SHOWERS EXPECTED THROUGH MID MORNING TUESDAY... .A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO FOCUS ALONG THE LAKE MICHIGAN SHORELINE BETWEEN MANISTEE AND LELAND LATER TONIGHT INTO TUESDAY MORNING. HEAVIEST SNOWFALL THROUGH MIDNIGHT IS EXPECTED TO OCCUR ACROSS THE LEELANAU PENINSULA. DURING THE PRE- DAWN HOURS...A BAND OF HEAVIER SNOWFALL IS EXPECTED TO IMPACT LOCATIONS SOUTH OF LELAND. HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED TO BE LOCALIZED AND WILL IMPACT MAINLY AREAS ADJACENT TO LAKE MICHIGAN. EXPECT SNOW INTENSITY TO DIMINISH BY LATE TUESDAY MORNING. MIZ031-301500- /O.UPG.KAPX.SN.Y.0003.000000T0000Z-070130T1000Z/ /O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/ MANISTEE- INCLUDING THE CITY OF...MANISTEE 937 PM EST MON JAN 29 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT MAINLY ALONG THE US-31 CORRIDOR. ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES ARE POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME LOCATIONS ALREADY HAVING PICKED UP NEARLY 6 INCHES OF SNOWFALL FROM THIS EVENT...TOTAL SNOW AMOUNTS MAY LOCALLY APPROACH ONE FOOT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ020-025-301500- /O.NEW.KAPX.HS.W.0002.070130T0237Z-070130T1500Z/ LEELANAU-BENZIE- INCLUDING THE CITIES OF...LELAND...FRANKFORT 937 PM EST MON JAN 29 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. EXPECT HEAVIER SNOWFALL TO DEVELOP AFTER MIDNIGHT ACROSS AREAS MAINLY FROM LELAND SOUTH TO FRANKFORT. ADDITIONAL ACCUMULATIONS OF 3 TO 7 INCHES ARE POSSIBLE BY MID MORNING TUESDAY...AND WITH SOME LOCATIONS ALREADY HAVING PICKED UP 3 TO 6 INCHES OF SNOWFALL FROM THIS EVENT...TOTAL SNOW AMOUNTS WILL RANGE FROM 6 INCHES TO AS MUCH AS A FOOT IN LOCALIZED AREAS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ JPB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 29, 12:48 PM EST, 18 minutes earlier.
Area forecast discussion, Jan 29, 12:48 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1248 PM EST MON JAN 29 2007 .UPDATE...WILL ISSUE SNOW ADVISORY FOR MANISTEE COUNTY FOR THE REMAINDER OF THE AFTERNOON THROUGH TONIGHT. GRAND RAPIDS AND GREEN BAY RADAR SHOW AREAS OF HEAVY LAKE SNOW ENHANCEMENT ALREADY OCCURING OVER LAKE CENTRAL AND SOUTHERN LAKE MICHIGAN. EXPECT SOME LOCALLY HEAVY SNOW SHOWERS TO SPREAD INTO MANISTEE WITHIN THE NEXT COUPLE HOURS. ADDITIONAL LAKE ENHANCED SNOW SHOWERS ARE EXPECTED TONIGHT WITH LATEST GUIDANCE SHOWING GOOD POTENTIAL FOR ENHANCED NORTHERLY FLOW CONVERGENT BAND DEVELOPING OVER NORTHERN LAKE MICHIGAN AND CURVING INTO WEST AND SOUTHWEST SECTIONS OF MANISTEE COUNTY. HOWEVER...ANY DEVIATION IN WIND FIELDS MAY FOCUS THE BETTER BANDING JUST OFFSHORE AND ROTATE THE BANDS FARTHER SOUTH INTO MASON COUNTY. STILL...FEEL ENOUGH POTENTIAL EXISTS TO GO WITH AN ADVISORY WITH TOTAL ACCUMULATIONS APPROACHING 4 TO 8 INCHES BY MORNING. UPDATED GRIDS/ZONES/WINTER WEATHER PRODUCTS OUT SHORTLY. .PREV DISCUSSION...ISSUED AT 1045 AM EST MON JAN 29 2007 EARLIER UPDATE...AS IS USUALLY THE CASE FOR NORTHERN MICHIGAN DURING THE WINTER...INTERACTION BETWEEN SYNOPTIC AND LAKE INDUCED MESOSCALE FEATURES MAKING FOR A CHALLENGING FORECAST. MID MORNING SATELLITE/RUC/RAOB/AND REGIONAL RADAR ANALYSIS SHOWING CLOSED MID LEVEL CIRCULATION...AND ASSOCIATED SURFACE LOW...DROPPING SOUTHEAST OVER EXTREME NORTHWEST WISCONSIN. REGIONAL RADARS SHOWING LARGE AREA OF LIGHT SNOW RAPIDLY BREAKING OUT OVER CENTRAL AND EASTERN WISCONSIN IN AREA OF LIGHT MID LEVEL DEFORMATION AND 275K-280K SURFACES ISENTROPIC UPGLIDE. OTHERWISE...MUCH OF NORTHERN MICHIGAN DOMINATED BY LIGHT CBL WIND REGIME...WITH PLACEMENT AND DEVELOPMENT OF LAKE EFFECT SNOW BANDS BEING DOMINATED BY LAND BREEZE INTERACTION. TWO INTERESTING BANDS OF NOTE INCLUDE NEARLY STATIONARY NORTHERN LAKE HURON BAND IN REGION OF ENHANCED CONVERGENCE FROM NORTHEAST FLOW COLD AIR DRAINAGE FROM THE CANADIAN PLATEAU WITH ANOTHER VERY INTENSE BAND SLOWLY DRIFTING NORTHWEST OVER CENTRAL LAKE SUPERIOR AS EASTERN UPPER MICHIGAN AND CANADIAN PLATEAU LAND BREEZES INTERACT. FORECAST CONCERNS FOR THE REMAINDER OF THE DAY CENTER ON APPROACHING SHORTWAVE AND POTENTIAL SOUTHWEST FLOW LAKE ENHANCEMENT OVER SOUTHWEST AREAS OF THE CWA. EXPECT WEAK ISENTROPIC UPGLIDE AND MID LEVEL DEFORMATION TO SLOWLY SPREAD EAST INTO CENTRAL AND SOUTHWEST AREAS THIS AFTERNOON. DESPITE LIMITED MOISTURE (<1.0 G/KG ON ISENTROPIC SURFACES)...HARD TO IGNORE WISCONSIN RADARS AND WILL MAINTAIN LIKELY WORDING THIS AFTERNOON FOR AFOREMENTIONED AREAS. DID TRIM POPS SOME EXTREME SOUTHEAST AS RADAR EXTRAPOLATION AND LATEST GUIDANCE SHOWS BEST CHANCE FOR THIS AREA HOLDING OFF UNTIL THIS EVENING. FARTHER NORTH...DROPPED POPS TO LOW CHANCE OVER WHITEFISH POINT/WESTERN CHIPPEWA COUNTY TO ACCOUNT FOR CURRENT RADAR TRENDS. AS FOR POSSIBLE ENHANCEMENT OVER SOUTHWEST AREAS...LATEST POINT MODEL SOUNDINGS AND SYNOPTIC ANALYSIS STILL SHOW POTENTIAL WITH DELTA T/S IN THE HIGH TEENS TO NEAR 20C...INVERSION LEVELS UP NEAR 6.0KFT...850MB-700MB MOISTURE >90 PERCENT...SATURATED CONDITIONS UP THROUGH 350MB...AND WEAK AREA OF 700MB-500MB -DIVQ. ONLY FLY IN THE OINTMENT IS WINDS WILL BE STEADILY SHIFTING...FROM 230 DEGREES EARLY THIS AFTERNOON TO AROUND 270 DEGREES BY EVENING. THIS SHOULD TEND TO DISTRIBUTE SNOWFALL AMOUNTS AND NOT ALLOW ANY PARTICULAR AREA TO EXPERIENCE LONG DURATION HEAVY SNOWFALL RATES. WILL KEEP GOING FORECAST OF 2 TO 4 INCHES IN THIS AREA FOR THE AFTERNOON AND MONITOR RADAR TRENDS FOR FUTURE UPDATES IF NEEDED. ELSEWHERE...EXPECT AN INCH OR LESS ACCUMULATION. AS FOR TEMPERATURES...A LITTLE SLOW TO RECOVER SO FAR THIS MORNING...ESPECIALLY IN THE TYPICAL COLD SPOTS NEAR PELLSTON AND INTERIOR REGIONS OF EASTERN UPPER MICHIGAN. STILL...WITH SOME WEAK WAA...EXPECTING TEMPERATURES ALL AREAS TO REACH THE UPPER TEENS TO NEAR 20 BY LATE AFTERNOON. MSB DISCUSSION...SFC HIGH PRESSURE EXTENDS FROM THE WESTERN GREAT LAKES DOWN TO THE GULF COAST THIS MORNING. UPSTREAM...RELATIVELY WEAK AREA OF LOW PRESSURE/LOW LEVEL CIRCULATION DROPPING SE INTO MINNESOTA THIS MORNING. ALOFT...WATER VAPOR IMAGERY REVEALING A COUPLE SHORT WAVES MOVING QUICKLY SE THROUGH THE MIDWEST...ONE VORTICITY MAX CENTERED ROUGHLY IN SRN MINNESOTA WHILE A SECOND WAVE IN THE DAKOTAS. ACROSS NRN MICHIGAN...WEAK LAKE EFFECT SNOW SHOWERS/ FLURRIES CONTINUE TO MOVE OFF LAKE MICHIGAN INTO NRN LOWER MICHIGAN NORTH OF M-72 AS LOW LEVEL FLOW SLOWLY BACKS TOWARD THE WEST IN ADVANCE OF THE WAVE. MEANWHILE...LAKE INDUCED TROUGHING EVIDENT FROM LAKE HURON UP INTO EASTERN LAKE SUPERIOR. DECENT LOW LEVEL CONVERGENCE (DUE TO LAND BREEZE CONVERGENCE OFF ONTARIO) MANAGED TO FOCUS A RESPECTABLE LAKE EFFECT BAND INTO THE SOO EARLY OVERNIGHT...WITH VSBYS REPORTED FROM ANJ AND SOO ONTARIO BOUNCING AROUND BETWEEN 1/4SM AND 1SM FOR AWHILE. FORTUNATELY...RECENT MONTREAL RIVER RADAR TRENDS SUGGESTING DOMINANT LAKE EFFECT BAND HAS BEEN BREAKING UP AND DRIFTING WESTWARD OVER THE LAST FEW HOURS. FORECAST CONCERNS TODAY FIRST DEAL WITH MINI LAKE EFFECT EVENT ONGOING IN NRN CHIPPEWA COUNTY. THEN...FOCUS TURNS TO SHORT WAVE/SFC LOW EXPECTED TO TRACK THROUGH THE REGION TODAY. THIS MORNING....AS MENTIONED ABOVE...DOMINANT LAKE EFFECT BAND THAT WAS FOCUSED AROUND THE SOO APPEARS TO HAVE BROKEN UP A BIT AND DRIFTED WESTWARD OVER THE LAST FEW HOURS SPREADING OUT ANY ACCUMULATING SNOW. 06Z NAM SUGGESTS LOW LEVEL CONVERGENCE ACROSS THIS AREA WILL PERSIST THROUGH MID TO LATE MORNING BEFORE WEAKENING WITH LOSS OF LAND BREEZE COMPONENT OFF ONTARIO. WILL KEEP CATEGORICAL SNOW SHOWERS GOING AROUND THE WHITEFISH POINT AREA FOR A FEW HOURS THIS MORNING TO ACCOUNT FOR ANY REMAINING SNOW SHOWERS DRIFTING THROUGH THAT AREA. THEN...GFS/NAM IN MUCH BETTER AGREEMENT VERSUS YESTERDAY IN REGARD TO TRACK OF THE UPSTREAM WAVE MOVING THROUGH THE REGION TODAY THROUGH TUESDAY. ASSOCIATED LOW LEVEL CIRCULATION CENTER (NEARLY CLOSED OFF AT 850 MB) FORECAST TO SLIDE THROUGH WISCONSIN THIS AFTERNOON AND THROUGH THE STATE TONIGHT. WHILE LOW-MID FLOW DEFORMATION INDICATED ACROSS NRN MICHIGAN AS THE CIRCULATION PASSES BY...A WEAK THERMAL GRADIENT LEADS TO VERY LITTLE IN THE WAY OF FRONTOGENETIC FORCING ACROSS THE REGION. IN FACT...BEST FORCING WITH THIS SYSTEM LOOKING TO TAKE AIM ACROSS FAR SRN LOWER MICHIGAN INTO THE OHIO VALLEY WHERE TIGHTER THERMAL GRADIENT RESIDES. ACROSS NRN LOWER MICHIGAN...CAN SEE SOME LIGHT SYNOPTIC SNOWFALL DEVELOPING DURING THE DAY PARTICULARLY ACROSS THE SRN HALF OF THE CWA... CONTINUING TONIGHT THEN DIMINISHING TUESDAY MORNING AS THE CIRCULATION CONTINUES OFF TO THE EAST. BUT NO MORE THAN AN INCH OR TWO OF TOTAL ACCUMULATION THROUGH TUESDAY MORNING. BIGGER CONCERN LIES WITH SW FLOW LAKE ENHANCEMENT POTENTIAL. WITH DELTA T/S (LAKE-850MB) RUNNING AROUND 20C...ADDITION OF SYNOPTIC MOISTURE/FORCING ACROSS LAKE MICHIGAN WILL BE ENOUGH TO QUICKLY RAMP UP LAKE EFFECT INTENSITIES LATER IN THE MORNING. INITIALLY...LOW LEVEL FLOW FORECAST TO BACK TO 230 DEGREES BY LATE MORNING SUGGESTING LOCATIONS FROM MANISTEE UP THROUGH FRANKFORT AND EVEN OVER TO CAD (FLOW INTO THE HIGHER TERRAIN) MAY SEE HEFTIER SNOW SHOWERS AS THE MORNING GOES ON. ADVISORY TYPE ACCUMULATIONS CERTAINLY NOT OUT OF THE QUESTION. BUT BY EARLY TO MID AFTERNOON WITH APPROACH OF THE LOW LEVEL CIRCULATION...FLOW WEAKENS AND BECOMES SOMEWHAT VARIABLE WHICH SHOULD THEN LIMIT ADDITIONAL ENHANCEMENT. WILL NUDGE SNOW ACCUMULATIONS TO THE 2-4 INCH RANGE FOR THE AREAS MENTIONED ABOVE BUT REFRAIN FROM ISSUING ADVISORY FOR NOW. TONIGHT THROUGH TUESDAY...LOW LEVEL FLOW EXPECTED TO TURN INTO THE NORTH LATER TONIGHT THROUGH TUESDAY MORNING AS THE LOW PRESSURE SYSTEM SKIRTS OFF TO THE SE. LAKE EFFECT/ENHANCEMENT POTENTIAL ONCE AGAIN SWITCHES TO AREAS AROUND GRAND TRAVERSE BAY...AS WELL AS PORTIONS OF NE LOWER MICHIGAN AND THE WHITEFISH BAY AREA AND WILL CARRY HIGHEST POPS/ACCUMULATIONS FOR THOSE AREAS ACCORDINGLY. ON TUESDAY AFTERNOON...ANOTHER IN A SERIES OF SHORT WAVES DROPS THROUGH SRN ONTARIO AND BEGINS TO IMPACT NRN MICHIGAN WITH WINDS TURNING INTO THE W/WNW AND AND RAMPING UP SNOW SHOWERS OFF LAKES MICHIGAN AND SUPERIOR. THUS BEST COVERAGE/HIGHEST POPS AND SNOW ACCUMULATIONS JUSTIFIED FOR MUCH OF NW LOWER MICHIGAN AS WELL AS CHIPPEWA COUNTY. WEDNESDAY THROUGH FRIDAY...AS HAS BEEN STATED IN PREVIOUS DISCUSSIONS FOR SOME TIME...COLD PATTERN EXPECTED TO CONTINUE FOR THE REST OF THE WEEK AND BEYOND AS BLOCKING RIDGE PERSISTS ACROSS THE EASTERN PACIFIC AND DOWNSTREAM LONG WAVE TROUGH REMAINS LOCKED OVER EASTERN NOAM. SO...LAKE EFFECT SNOW SHOWERS WILL BE THE RULE THROUGH THE PERIOD (FOLLOW THE WIND) ENHANCED AT TIMES BY SERIES OF SHORT WAVES ROTATING THROUGH THE LONG WAVE TROUGH...THAT WILL ALSO BRING SOME SYNOPTIC SNOWFALL TO THE REGION. STRONGEST OF THESE WAVES LOOKING TO PASS THROUGH THE REGION DURING THE FRIDAY-SATURDAY TIMEFRAME WHICH MIGHT BRING SIGNIFICANT SNOW ACCUMULATIONS TO NRN MICHIGAN DURING THIS TIME. CURRENT FORECAST ALREADY REFLECTS HIGHER (LIKELY) POPS ACROSS AREAS WHERE LAKE EFFECT/ENHANCEMENT IS MOST PROBABLE...AND NO REASON TO CHANGE MUCH AT THIS JUNCTURE. BUT MAY ADD SOME WORDING TO THE HAZARDOUS WEATHER OUTLOOK FOR SIGNIFICANT SNOW POSSIBILITIES DURING THIS TIME. ADAM && .APX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY...THIS AFTERNOON AND TONIGHT...MIZ031. &&
Hazardous weather outlook, Jan 29, 4:58 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EST MON JAN 29 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-301100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 458 AM EST MON JAN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVIER LAKE ENHANCED SNOW SHOWERS ARE POSSIBLE OVER PORTIONS OF NORTHERN LOWER MICHIGAN TODAY...MAINLY IN AREAS AROUND FRANKFORT... MANISTEE AND CADILLAC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WELL BELOW NORMAL TEMPERATURES ARE POSSIBLE THIS WEEKEND AS VERY COLD AIR DROPS OUT OF CANADA...INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES REGION. HEAVY LAKE EFFECT SNOW SHOWERS ARE POSSIBLE OVER THE SNOW BELTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN LATE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE CONTINUE TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD. ADAM
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.